Alert archive / Wyoming / Red Flag Warnings in 2020
Red Flag Warning 28, NWS Cheyenne, WY
NWS Cheyenne, WY issued this red flag warning at Aug 22, 2020, 12:46 PM MDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 22, 2020, 12:46 PM MDT (18:46 UTC)
- Expired
- Aug 22, 2020, 8:00 PM MDT
- In force
- 7 hr
- Issued by
- NWS Cheyenne, WY
The text
As transmitted.
878 WWUS85 KCYS 221846 RFWCYS URGENT - FIRE WEATHER MESSAGE National Weather Service Cheyenne WY 1246 PM MDT Sat Aug 22 2020 ...CRITICAL FIRE WEATHER CONDITIONS THROUGH 8 PM TODAY FOR FWZ 303 AND 309... WYZ303-309-230200- /O.NEW.KCYS.FW.W.0028.200822T1846Z-200823T0200Z/ Central and Northern Carbon/Ferris-Seminoe-Shirley Mountains- South Laramie Range/Medicine Bow NF- 1246 PM MDT Sat Aug 22 2020 ...RED FLAG WARNING IN EFFECT UNTIL 8 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 303 AND 309... The National Weather Service in Cheyenne has issued a Red Flag Warning, which is in effect until 8 PM MDT this evening. * AFFECTED AREA...Fire weather zone 303.Fire weather zone 309. * WIND...West to southwest winds 15 to 20 mph with gusts to 30 mph. * HUMIDITY...8 to 13 percent. * IMPACTS...any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$
2 follow-up statements
386 WWUS85 KCYS 221935 RFWCYS URGENT - FIRE WEATHER MESSAGE National Weather Service Cheyenne WY 135 PM MDT Sat Aug 22 2020 ...CRITICAL FIRE WEATHER CONDITIONS THROUGH 8 PM TODAY FOR FWZ 303 AND 309... ...FIRE WEATHER WATCH FOR GUSTY WINDS AND LOW HUMIDITY SUNDAY FWZ 303... WYZ303-230345- /O.NEW.KCYS.FW.A.0023.200823T1700Z-200824T0200Z/ /O.CON.KCYS.FW.W.0028.000000T0000Z-200823T0200Z/ Central and Northern Carbon/Ferris-Seminoe-Shirley Mountains- 135 PM MDT Sat Aug 22 2020 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONE 303... ...FIRE WEATHER WATCH IN EFFECT FROM SUNDAY MORNING THROUGH SUNDAY EVENING FOR GUSTY WEST WINDS AND LOW HUMIDITY FWZ 303... The National Weather Service in Cheyenne has issued a Fire Weather Watch, which is in effect from Sunday morning through Sunday evening. * AFFECTED AREA...Fire weather zone 303. * WIND...West to southwest winds 15 to 20 mph with gusts to 30 mph. Similar winds expected Sunday afternoon. * HUMIDITY...8 to 13 percent. Similar humidity expected Sunday afternoon. * IMPACTS...any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. A Fire Weather Watch means that critical fire weather conditions may develop. Listen for later forecasts and possible Red Flag Warnings. && $$ WYZ309-230200- /O.CON.KCYS.FW.W.0028.000000T0000Z-200823T0200Z/ South Laramie Range/Medicine Bow NF- 135 PM MDT Sat Aug 22 2020 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 303 AND 309... * AFFECTED AREA...Fire weather zone 309. * WIND...West to southwest winds 15 to 20 mph with gusts to 30 mph. * HUMIDITY...8 to 13 percent. * IMPACTS...any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$
135 WWUS85 KCYS 230139 RFWCYS URGENT - FIRE WEATHER MESSAGE National Weather Service Cheyenne WY 739 PM MDT Sat Aug 22 2020 ...RED FLAG WARNING FOR GUSTY WINDS AND LOW HUMIDITY SUNDAY 11 AM TO 8 PM FWZ 303... WYZ303-231200- /O.EXP.KCYS.FW.W.0028.000000T0000Z-200823T0200Z/ /O.UPG.KCYS.FW.A.0023.200823T1700Z-200824T0200Z/ /O.NEW.KCYS.FW.W.0029.200823T1700Z-200824T0200Z/ Central and Northern Carbon/Ferris-Seminoe-Shirley Mountains- 739 PM MDT Sat Aug 22 2020 ...RED FLAG WARNING IN EFFECT FROM 11 AM TO 8 PM MDT SUNDAY FOR GUSTY WINDS AND LOW HUMIDITY FWZ 303... ...RED FLAG WARNING WILL EXPIRE AT 8 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONE 303... The National Weather Service in Cheyenne has issued a Red Flag Warning, which is in effect from 11 AM to 8 PM MDT Sunday. The Fire Weather Watch is no longer in effect. The National Weather Service in Cheyenne has issued a Fire Weather Watch, which is in effect from Sunday morning through Sunday evening. * AFFECTED AREA...Fire weather zone 303. * WIND...West to southwest winds 15 to 20 mph with gusts to 30 mph Sunday afternoon. * HUMIDITY...8 to 13 percent Sunday afternoon. * IMPACTS...any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ WYZ309-230245- /O.EXP.KCYS.FW.W.0028.000000T0000Z-200823T0200Z/ South Laramie Range/Medicine Bow NF- 739 PM MDT Sat Aug 22 2020 ...RED FLAG WARNING WILL EXPIRE AT 8 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 303 AND 309... Gusty winds are easing this evening and humidity is slowly recovering across the Laramie Range. The Red Flag Warning for this evening will be allowed to expire on time at 8 PM. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this red flag warning went out at Aug 22, 11:40 AM MDT, 1 hour 6 minutes earlier.
Area forecast discussion, Aug 22, 11:40 AM MDT, 1 hour 6 minutes before
Area Forecast Discussion National Weather Service Cheyenne WY 1140 AM MDT Sat Aug 22 2020 .SHORT TERM...(Today through Sunday night) Issued at 315 AM MDT Sat Aug 22 2020 Overnight WV/IR imagery showed the strong upper high centered near the Four Corners of the Southwest CONUS. The clockwise circulation around the high was advecting smoke from Western CONUS wildfires into the CWA. Visibilities were reduced to 5 miles in haze west of the Laramie Range. Winds were light and variable. Persistence will be the operative word this weekend with the continuation of hot daytime temperatures and low humidities as the upper high remains parked over the Four Corners. Fortunately, winds will be relatively light under the influence of the ridge aloft. 700mb temperatures of 14-18C will yield highs in the 90s this afternoon and 90s to lower 100s Sunday afternoon. Higher elevations can expect highs this weekend in the 70s and 80s. Overnight lows will range from the mid 50s to mid 60s. Latest HRRR smoke guidance depicts higher concentrations of smoke over southeast WY, with lesser amounts across western NE. Left areas of smoke in the grids through Sunday morning. Visibilities will be reduced to 5-6 miles at times. Convective allowing models showed little or no development this afternoon, with isolated coverage Sunday afternoon along the Laramie Range and northern NE Panhandle Sunday evening. .LONG TERM...(Monday through Friday) Issued at 315 AM MDT Sat Aug 22 2020 The upper ridge axis will flatten and weaken as a upper trough tracks east from the Pacific Northwest across the international border during the upcoming week. Hot temperatures will continue Monday and Tuesday, followed by a gradual cooldown Wednesday through Friday. Chances for afternoon and evening convection will likewise increase mid to late week as subtropical moisture interacts with shortwaves aloft tracking west to east across southeast WY and western NE. The overall severe threat will be low with marginal low level shear and instability. PWAT values at or below an inch will preclude significant rainfall. && .AVIATION...(For the 18Z TAFS through 18Z Sunday afternoon) Issued at 1137 AM MDT Sat Aug 22 2020 Smoke remains in the forecast for most of the southeast Wyoming airport sites over the next 24 hours and beyond. MVFR visibilities around sunrise at KCYS...KLAR and KRWL through late morning before barely climbing to P6SM. && .FIRE WEATHER... Issued at 205 AM MDT Sat Aug 22 2020 Hot and dry conditions will continue this weekend. Relative humidities will fall to critical levels over southeast Wyoming. However, winds will remain light with gusts of 15 to 20 mph during the afternoon. Areas of smoke from western U.S. wildfires will continue to plague the region this weekend producing reduced visibilities at times. Isolated afternoon and evening thunderstorms Monday and Tuesday will become more scattered Wednesday through Friday. && .CYS WATCHES/WARNINGS/ADVISORIES... WY...None. NE...None. && SHORT TERM...MAJ LONG TERM...MAJ AVIATION...GCC FIRE WEATHER...MAJ
Hazardous weather outlook, Aug 22, 4:01 AM MDT, 8 hours 45 minutes before
Hazardous Weather Outlook National Weather Service Cheyenne WY 401 AM MDT Sat Aug 22 2020 NEZ002-003-019>021-054-055-095-096-WYZ101>119-231015- Dawes-Box Butte-Scotts Bluff County-Banner County-Morrill- Kimball County-Cheyenne-North Sioux-South Sioux- Converse County Lower Elevations-Niobrara County- North Laramie Range-Ferris/Seminoe/Shirley Mountains- Shirley Basin-Central Laramie Range and Southwest Platte County- East Platte County-Goshen County-Central Carbon County- North Snowy Range Foothills-Southwest Carbon County- Sierra Madre Range-Upper North Platte River Basin-Snowy Range- Laramie Valley-South Laramie Range-South Laramie Range Foothills- Central Laramie County-East Laramie County- 401 AM MDT Sat Aug 22 2020 This hazardous weather outlook is for the western Nebraska Panhandle...east central Wyoming...south central Wyoming and southeast Wyoming. .DAY ONE...TODAY AND TONIGHT Smoke from California and Colorado wildfires will continue to affect much of southeast Wyoming and the western Nebraska Panhandle. Visibilities will be reduced to five miles at times across south central and southeast Wyoming. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY Smoky conditions will continue Sunday. Isolated afternoon and evening thunderstorms Monday and Tuesday will become more scattered Wednesday through Friday. The threat for severe weather is low. .Spotter information statement... Spotter activation will not be required.
The office that day
Everything else NWS Cheyenne, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 22, 1:35 PM MDT | Fire Weather Watch | CYS | 6 hr |
Nearby
Red Flag Warnings in Wyoming, 2020Every red flag warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.